MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGOFIBERSCOPE

SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGOFIBERSCOPE
Model Number ENF-T3
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the customer's allegation was confirmed.The device evaluation found the watertightness of the insertion tube was not maintained due to external factors, the insertion tube was discolored, there were wrinkles in the insertion tube, there was a stain on the image guide bundle, the curved rubber adhesive part was missing, the control unit was cracked, and the light guide rod was cracked and burr.In addition, the suction port, the eyepiece, the grip, the light guide connector, and the scope cylinder were all scratched.The investigation is ongoing and follow up with the user facility is currently being performed.
 
Event or Problem Description
The customer reported to olympus, the insertion part was peeling on the rhino-laryngofiberscope.Inspection and testing of the returned device found the resin part of the insertion tube had fallen off.There were no reports of patient harm.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.
 
Event or Problem Description
The following additional information was received from the customer: the device was used during a therapeutic pharyngeal foreign body removal procedure.A pre-use inspection of the device was performed.There was no procedural delay due to this event, and the procedure was completed with the instrument intact.The insertion part peeling was observed after reprocessing the device.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 19 years since the subject device was manufactured.Based on the results of the investigation, it could not be determined if the fallen insertion tube was caused by stress, handling, or other issues.Therefore, the root cause could not be identified.Olympus will continue to monitor field performance for this device.

Brand Name
RHINO-LARYNGOFIBERSCOPE
Common Device Name
RHINO-LARYNGOFIBERSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key15972799
Report Number3002808148-2022-05181
Device Sequence Number20359321
Product Code EOB
UDI-Device Identifier04953170050992
UDI-Public04953170050992
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K011869
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberENF-T3
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2022
Supplement Date Received by Manufacturer12/16/2022
Initial Report FDA Received Date12/13/2022
Supplement Report FDA Received Date01/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2003
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MODEL NO. OTV-SI, SERIAL NO. (B)(4)
Patient SexUnknown